Alert archive / Hawaii / Small Craft Advisories in 2015
Small Craft Advisory 39, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 11, 2015, 3:21 AM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2015, 3:21 AM HST (13:21 UTC)
- Expired
- Aug 11, 2015, 3:48 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
891 WHHW70 PHFO 111321 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 AM HST TUE AUG 11 2015 PHZ119>121-120230- /O.CAN.PHFO.SC.Y.0038.000000T0000Z-150811T1600Z/ /O.NEW.PHFO.SC.Y.0039.150811T1321Z-150812T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 321 AM HST TUE AUG 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST TO EAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ123-124-120230- /O.CAN.PHFO.SC.Y.0038.000000T0000Z-150811T1600Z/ /O.NEW.PHFO.TR.A.1010.150811T1321Z-000000T0000Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 321 AM HST TUE AUG 11 2015 ...TROPICAL STORM WATCH IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A TROPICAL STORM WATCH...WHICH IS IN EFFECT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. A TROPICAL STORM WATCH IS IN EFFECT FOR THE ZONES NOTED ABOVE. A TROPICAL STORM WATCH MEANS THAT SUSTAINED WINDS OF 34 KT OR GREATER ASSOCIATED WITH A TROPICAL STORM ARE POSSIBLE WITHIN THE NEXT 36 TO 48 HOURS. $$ PHZ122-120230- /O.NEW.PHFO.TR.A.1010.150811T1321Z-000000T0000Z/ BIG ISLAND WINDWARD WATERS- 321 AM HST TUE AUG 11 2015 ...TROPICAL STORM WATCH IN EFFECT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A TROPICAL STORM WATCH...WHICH IS IN EFFECT. A TROPICAL STORM WATCH IS IN EFFECT FOR THE ZONE NOTED ABOVE. A TROPICAL STORM WATCH MEANS THAT SUSTAINED WINDS OF 34 KT OR GREATER ASSOCIATED WITH A TROPICAL STORM ARE POSSIBLE WITHIN THE NEXT 36 TO 48 HOURS. $$
3 follow-up statements
296 WHHW70 PHFO 111522 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 522 AM HST TUE AUG 11 2015 PHZ119>121-120400- /O.CON.PHFO.SC.Y.0039.000000T0000Z-150812T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 522 AM HST TUE AUG 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST TO EAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ122>124-120430- /O.CON.PHFO.TR.A.1010.000000T0000Z-000000T0000Z/ BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 522 AM HST TUE AUG 11 2015 ...TROPICAL STORM WATCH REMAINS IN EFFECT... A TROPICAL STORM WATCH REMAINS IN EFFECT. A TROPICAL STORM WATCH IS IN EFFECT FOR THE ZONES NOTED ABOVE. A TROPICAL STORM WATCH MEANS THAT SUSTAINED WINDS OF 34 KT OR GREATER ASSOCIATED WITH A TROPICAL STORM ARE POSSIBLE WITHIN THE NEXT 36 TO 48 HOURS. $$
018 WHHW70 PHFO 112000 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE AUG 11 2015 PHZ119>121-120400- /O.CON.PHFO.SC.Y.0039.000000T0000Z-150812T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 1000 AM HST TUE AUG 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...NORTHEAST TO EAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS...AND ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ122>124-120900- /O.CON.PHFO.TR.A.1010.000000T0000Z-000000T0000Z/ BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 1000 AM HST TUE AUG 11 2015 ...TROPICAL STORM WATCH REMAINS IN EFFECT... A TROPICAL STORM WATCH REMAINS IN EFFECT FOR BIG ISLAND WINDWARD... LEEWARD...AND SOUTHEAST WATERS. A TROPICAL STORM WATCH IS IN EFFECT FOR THE ZONES NOTED ABOVE. A TROPICAL STORM WATCH MEANS THAT SUSTAINED WINDS OF 34 KT OR GREATER ASSOCIATED WITH A TROPICAL STORM ARE POSSIBLE WITHIN THE NEXT 36 TO 48 HOURS. $$
174 WHHW70 PHFO 120148 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 PM HST TUE AUG 11 2015 PHZ119>121-120300- /O.CAN.PHFO.SC.Y.0039.000000T0000Z-150812T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 348 PM HST TUE AUG 11 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE PRESENCE OF TROPICAL STORM HILDA TO THE EAST HAS DISRUPTED THE TRADE WIND ACROSS THE ISLANDS. THE LIGHTER TRADE WINDS HAVE ALLOWED THE SMALL CRAFT ADVISORIES TO BE DISCONTINUED. $$ PHZ122>124-121500- /O.CON.PHFO.TR.A.1010.000000T0000Z-000000T0000Z/ BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 348 PM HST TUE AUG 11 2015 ...TROPICAL STORM WATCH REMAINS IN EFFECT... A TROPICAL STORM WATCH REMAINS IN EFFECT. TROPICAL STORM HILDA TO THE SOUTHEAST OF THE BIG ISLAND CONTINUES TO MOVE WEST AND COULD AFFECT THE SOUTH PART OF THE ISLAND CHAIN AS IT NEARS. A TROPICAL STORM WATCH IS IN EFFECT FOR THE ZONES NOTED ABOVE. A TROPICAL STORM WATCH MEANS THAT SUSTAINED WINDS OF 34 KT OR GREATER ASSOCIATED WITH A TROPICAL STORM ARE POSSIBLE WITHIN THE NEXT 36 TO 48 HOURS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 9:00 PM HST, 6 hours 21 minutes earlier.
Area forecast discussion, Aug 10, 9:00 PM HST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 900 PM HST MON AUG 10 2015 .SYNOPSIS... MODERATE TO LOCALLY BREEZY TRADE WINDS ARE EXPECTED TO DECLINE SLIGHTLY ON TUESDAY AS THE PRESSURE GRADIENT WEAKENS OVER THE ISLANDS. SHOWERS WILL REMAIN FOCUSED OVER WINDWARD SLOPES...WITH AN INCREASE IN LOW LEVEL MOISTURE EXPECTED AS EARLY AS TUESDAY FOR THE WINDWARD BIG ISLAND. THE FORECAST FOR THE SECOND HALF OF THE WORK WEEK CONTINUES TO DEPEND ON THE FUTURE TRACK AND INTENSITY OF HURRICANE HILDA...ALTHOUGH CHANCES ARE INCREASING FOR HEAVY RAINFALL AND FLASH FLOODING OVER PORTIONS OF THE STATE. && .DISCUSSION... THE RELATIVELY TIGHT PRESSURE GRADIENT SOUTH OF A NEARLY STATIONARY 1028 MB SURFACE HIGH NEAR 42N 151W...OR ABOUT 1470 MILES NORTH NORTHEAST OF HONOLULU...IS MAINTAINING MODERATE TO LOCALLY BREEZY TRADE WINDS ACROSS THE ALOHA STATE EARLY THIS EVENING. ELSEWHERE... HURRICANE HILDA WAS LOCATED NEAR 16.7N 150.5W...OR ABOUT 365 MILES SOUTHEAST OF HILO AND ABOUT 580 MILES EAST-SOUTHEAST OF HONOLULU...AT 500 PM HST ACCORDING TO THE CENTRAL PACIFIC HURRICANE CENTER /CPHC/. HILDA WAS MOVING TOWARD THE NORTHWEST AT ABOUT 6 MPH AT THAT TIME. FOR ADDITIONAL INFORMATION ON HILDA...PLEASE SEE THE LATEST ADVISORY UNDER AWIPS HEADER TCPCP5 AND WMO HEADER WTPA35 PHFO. ALOFT...MIDDLE AND UPPER LEVEL LOW PRESSURE IS CENTERED ABOUT 480 MILES NORTH OF HONOLULU. A MIDDLE LEVEL TROUGH EXTENDS FROM THE MIDDLE LEVEL LOW TO JUST WEST OF THE KAUAI. SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA SHOW SCATTERED TO BROKEN LOW CLOUDS WITH EMBEDDED ISOLATED SHOWERS OVER THE WINDWARD COASTAL WATERS... ESPECIALLY EAST OF THE BIG ISLAND. THESE LOW CLOUDS AND SHOWERS WILL MAINLY AFFECT WINDWARD AND MAUKA AREAS OF THE STATE TONIGHT... ESPECIALLY OVER THE WINDWARD BIG ISLAND. THE RELATIVELY STRONG TRADES MIGHT CARRY A FEW BRIEF SHOWERS OVER TO LEEWARD SECTIONS OF SOME OF THE ISLANDS...BUT MOST LEEWARD AREAS WILL LIKELY REMAIN DRY TONIGHT. THE TRADE WINDS ARE EXPECTED TO DROP SLIGHTLY ON TUESDAY AS THE SURFACE HIGH FAR NORTH-NORTHEAST OF THE ISLANDS WEAKENS SLIGHTLY. IN ADDITION...THE MIDDLE LEVEL TROUGH IN THE VICINITY OF THE ISLANDS WILL ALSO CAUSE THE SURFACE PRESSURE GRADIENT TO WEAKEN SLIGHTLY. AS A RESULT...EXPECT THE TRADE WINDS TO DIMINISH SOMEWHAT ON TUESDAY. LOW CLOUDS AND SHOWERS WILL REMAIN FOCUSED PRIMARILY ALONG WINDWARD FACING SLOPES AND HIGHER TERRAIN DURING THE NEXT COUPLE OF DAYS...WITH UPSLOPE SECTIONS OF THE LEEWARD BIG ISLAND EXPERIENCING AFTERNOON CLOUD COVER AND SHOWERS. THE SPECIAL 800 PM HST SOUNDINGS...WHICH ARE IN SUPPORT OF TRACKING OF HURRICANE HILDA...SHOW THE LOW LEVEL TRADE-WIND INVERSION PERSISTING NEAR 8 TO 9 THOUSAND FEET...WITH PRECIPITABLE WATER /PW/ VALUES ABOVE AUGUST NORMALS. THE GFS MODEL OUTPUT SUGGESTS THERE WILL BE LITTLE CHANGE IN PW VALUES IN THE UPWIND TRADE FLOW DURING THE NEXT COUPLE OF DAYS FOR MOST ISLANDS. WE EXPECT A WEAK TRADE WIND INVERSION TO REMAIN THROUGH WEDNESDAY...SO WE DO NOT ANTICIPATE SIGNIFICANT HEAVY SHOWERS OVER THE SMALLER ISLANDS. THE EXCEPTION WILL LIKELY BE THE BIG ISLAND...WHERE INCREASING MOISTURE ALONG THE PERIPHERY OF HURRICANE HILDA COULD PRODUCE A MODEST BOOST IN RAINFALL STARTING TUESDAY OR TUESDAY NIGHT. FOR WEDNESDAY...UNCERTAINTY INCREASES AS THE LATEST CPHC FORECAST SHOWS HURRICANE HILDA MAY WEAKEN AS IT APPROACHES THE STATE FROM THE SOUTHEAST. ALTHOUGH HILDA HAS BEEN A RELATIVELY COMPACT TROPICAL CYCLONE...THE LOW LEVEL MOISTURE FIELD SURROUNDING IT IS RATHER BROAD. THIS MEANS THAT THE BIG ISLAND...AND POSSIBLY MAUI...WILL LIKELY SEE AN INCREASE IN SHOWER ACTIVITY EVEN WHEN HILDA IS SEVERAL HUNDRED MILES AWAY BASED ON THE CURRENT FORECAST TRACK AND INTENSITY FOR THIS SYSTEM. THE TRADE WINDS WILL LIKELY HOLD INTO WEDNESDAY WITH A GOOD CHANCE FOR A GRADUAL INCREASE IN SHOWER ACTIVITY SPREADING FROM EAST TO WEST OVER THE ISLANDS. IN ADDITION...PERIODS OF LOCALLY HEAVY SHOWERS WILL BE POSSIBLE ON BIG ISLAND SLOPES... ESPECIALLY DURING THE AFTERNOON. FOR THURSDAY THROUGH SATURDAY...FORECAST UNCERTAINTY ASSOCIATED WITH HILDA REMAINS HIGH. NO MATTER WHAT THE INTENSITY OF THE SYSTEM WILL BE...HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO HIGHLIGHT THIS POTENTIAL THREAT...AND FLASH FLOOD WARNINGS MAY NEED TO BE ISSUED FOR PORTIONS OF THE STATE LATER THIS WEEK. ALL INTERESTS IN THE STATE OF HAWAII SHOULD KEEP MONITORING THE PROGRESS OF HILDA BY TUNING IN TO NOAA WEATHER RADIO...LOCAL MEDIA OUTLETS OR BY VISITING OUR WEBSITE AT WWW.WEATHER.GOV/HAWAII FOR THE LATEST BULLETINS AND WEATHER PRODUCTS. HILDA...OR ITS REMNANTS...WILL MOST LIKELY BE CLEARING THE STATE SOMETIME DURING THE WEEKEND. && .AVIATION... AIRMET TANGO REMAINS POSTED FOR LOW LEVEL MECHANICAL TURBULENCE IN THE LEE OF THE MOUNTAINS. THE LATEST VAD PROFILE FROM THE RADARS ARE SHOWING THE EXPECTED DOWNWARD TREND...SO ANTICIPATE THIS AIRMET BEING CANCELLED SOMETIME THIS EVENING. ENHANCED MOISTURE ASSOCIATED WITH THE EXTREME WESTERN PORTION OF HILDA REACHED THE BIG ISLAND THIS EVENING. LOW CLOUDS AND SHOWERS WITH TOPS UP TO 12 THOUSAND FEET ARE OVER THE WATERS TO THE EAST AND SOUTHEAST OF THE BIG ISLAND AND ARE EXPECTED TO AFFECT THE BIG ISLAND OVERNIGHT. EXPECT PREVAILING MVFR CONDITIONS ON THE BIG ISLAND...AND COULD PROMPT IFR AIRMETS. ELSEWHERE...THE TRADE WINDS WILL FOCUS CLOUDS AND SHOWERS OVER WINDWARD AND MOUNTAIN AREAS. SOME SHOWERS WILL LIKELY CARRY PERIODS OF MVFR. && .MARINE... THE SMALL CRAFT ADVISORY /SCA/ FOR THE TYPICALLY WINDY WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND CONTINUES THROUGH TONIGHT. BASED ON THE LATEST MODEL GUIDANCE...THE TRADES MAY NOT WEAKEN OVER THESE TYPICALLY WINDY WATERS AS EXPECTED ON TUESDAY. THEREFORE...WE MAY NEED TO EXTEND THE SCA FOR ANOTHER 12 TO 24 HOURS STARTING LATER TONIGHT. ALSO...WINDS WILL LIKELY BE NEAR THE SCA THRESHOLD OVER THE WATERS EAST AND SOUTHEAST OF THE BIG ISLAND ON TUESDAY...WHERE WINDS WILL SLOWLY BACK OUT OF THE NORTHEAST DUE TO THE FORECASTED SLOW APPROACH OF HURRICANE HILDA FROM THE SOUTHEAST. HEADING INTO THE MIDDLE OF THE WEEK...UNCERTAINTY REGARDING THE TRACK AND INTENSITY OF HILDA INCREASES SUBSTANTIALLY. ALL INTERESTS...ESPECIALLY MARINERS...IN THE STATE OF HAWAII SHOULD KEEP MONITORING THE PROGRESS OF HILDA BY LISTENING TO THE NOAA WEATHER RADIO...LOCAL MEDIA OUTLETS OR VISITING OUR WEBSITE AT WWW.WEATHER.GOV/HAWAII. EAST-SOUTHEAST SWELL FROM HILDA WILL GRADUALLY BUILD THROUGH TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT FOR EAST FACING SHORES OF THE BIG ISLAND AND EAST MAUI. THIS ADVISORY CURRENTLY IS IN EFFECT THROUGH TUESDAY NIGHT...BUT WILL LIKELY NEED TO BE EXTENDED INTO MID-WEEK DEPENDING ON THE FUTURE TRACK AND INTENSITY OF HILDA. ALTHOUGH THE OTHER ISLANDS WEST OF MAUI MAY REMAIN MOSTLY BLOCKED FROM THE HILDA SWELL DURING THE NEXT SEVERAL DAYS...SOME REFRACTED SWELL ENERGY WILL OCCUR ALONG THE BEACHES AND NEARSHORE REEFS... WHILE LARGER SWELLS WILL LIKELY BE EXPERIENCED FARTHER OFFSHORE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH 6 AM HST WEDNESDAY FOR EAST FACING SHORES OF THE BIG ISLAND AND MAUI. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. &&
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:07 AM HST | High Surf Warning | HFO | 37 hr | |
| Aug 11, 3:21 AM HST | Tropical Storm Watch | HFO | 55 hr | |
| Aug 11, 5:00 AM HST | Tropical Storm Watch | HFO | Hawaii | 36 hr |
| Aug 11, 9:54 AM HST | Flash Flood Watch | HFO | Hawaii | 4 days |
Nearby
Small Craft Advisories in Hawaii, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.